| Catalog Number |
400SMTXSFT4H12 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/19/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using a penumbra smart coil (smart coil) and a non-penumbra microcatheter.During the procedure, while advancing a smart coil through the microcatheter, it was noted under fluoroscopy that the smart coil had unintentionally detached from the pusher assembly inside the microcatheter.Therefore, the microcatheter containing the detached smart coil was removed and the coil was flushed out.The procedure was completed using a non-penumbra coil and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.